# SDR CA121009014

- Difficulty date: July 17, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD7001A10
- Engine: Rroyce BR700710A220
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Condition: Odor
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE ENGINEERING PRE-FLIGHT, THE APU WAS SWITCHED ON, BLEED AIR AND ELECTRICAL POWER WERE BEING SUPPLIED BY THE APU.  AFTER APPROXIMATELY 10 MINUTES, THERE WAS HAZE AND BURNING ODOR IN THE CABIN AT WHICH POINT THE ACFT WAS POWERED BACK UP AND APU BROUGHT BACK "ON LINE".  ONE TRADESMAN REPORTED A BRIEF PUFF OF SMOKE WHICH CLEARED IMMEDIATELY AND THE SYS OPERATED CORRECTLY.  THE PREPARATIONS FOR DISPATCH CONTINUED WITHOUT INCIDENT FOR APPROXIMATELY 20 MINUTES.  AS THE AIRCREW ARRIVED AND STARTED TO BOARD THE ACFT, THEY SAID THAT THEY COULD DETECT AN ODOR OF BURNING AND FROM THAT POINT THE CABIN BECAME SMOKY.  ALL PERSONNEL WERE INSTRUCTED TO LEAVE THE ACFT AND THE APU AND ACFT WERE SHUTDOWN.  AN INVESTIGATION WAS CARRIED-OUT.  AFTER SIGNIFICANT CHANGES IN STATE, A PERIOD OF STABILIZATION WAS AFFORDED TO ALLOW FOR IDENTIFICATION OF ANY ODORS/FUMES.  POST INCIDENT "SNIFF CHECKS" WERE CARRIED-OUT INITIALLY IN A POWER-OFF CONDITION ONCE THE CABIN HAD SUFFICIENTLY VENTED OF FUMES, WITH NO ABNORMAL ODORS APPARENT. EXTERNAL AC POWER WAS APPLIED AND MISSION POWER WAS ALSO APPLIED, NO ABNORMAL ODORS APPARENT. ON APPLICATION OF THE APU, NO FUMES WERE EXPERIENCED ON INITIAL START, BUT DURING THE USE OF THE AIR CONDITIONING SYS, A NOISE WAS HEARD FROM THE RT ACM.  AFTER APPROXIMATELY 10 MINUTES OF RUNNING TIME, A "POP" WAS HEARD FROM THE RT ACM, WHICH WAS ACCOMPANIED WITH IMMEDIATE FUMES IN THE COCKPIT.  ACM WAS REPLACED.
